I haven't had an attack since 2001 and I'm on new medication and want to know if over time it can cause an attack.
Many theories exist about what happens to cause Ménière’s disease, but no definite answers are available. Some researchers think that Ménière’s disease is the result of constrictions in blood vessels similar to those that cause migraine headaches. Others think Ménière’s disease could be a consequence of viral infections, allergies, or autoimmune reactions. Because Ménière’s disease appears to run in families, it could also be the result of genetic variations that cause abnormalities in the volume or regulation of endolymph fluid.
Although this is an old question, I thought I'd throw out my experience in case anyone else is wondering about this and sees this question. I have meniere's and it was undiagnosed for a long time- it started off very bad and then got better on it's own as I've read is common. I was then prescribed stimulant medications (ritalin specifically) and I started getting more frequent and worse attacks again. I went back in about this and this is when I finally got my Meniere's diagnosis. I was told by my ENT that this is common- for stimulants to make Meniere's attacks worse/more frequent. I of course stopped taking the ritalin and have avoided stimulants- prescription and OTC- since.
Not sure of any other medications that may have an effect on meniere's attacks.
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 6 Oct 2009 • 1 answer
Posted 30 Nov 2011 • 5 answers
Posted 13 Apr 2012 • 5 answers
Posted 30 Aug 2012 • 1 answer
Posted 12 Jan 2014 • 2 answers